Does anyone have any advice on using Singulair? My allergist prescribed Advair to help relieve throat tightness that I experience daily( I have allergies to nuts, fish, molds, dust, pet dander, pollen), and I take Allegra in the morning, and use Albuterol and Claritin at least once a day, to help take away the throat tightness, which is my major allergic reaction to these things.
I also get bronchospasms when I'm exposed to too much dust, air freshners and cigarette smoke. I started taking the Advair twice a day, in the morning and at night, as prescribed, when I noticed I would get severe chest tightness, making it hard for me to breathe. I've quit it since, and the chest tightness went away. But I'm leery to take the Singulair, afraid that it might cause the same reaction that the Advair did. I know I should talk to my allergist about this, but I just wanted to get some advice from people who have probably taken it. He just gave me some samples of Singulair to take, no prescription for it. I appreciate any advice on this subject.
I have had no problems with Singulair. Advair however, caused heart palpitations - my heart would speed up to over 100 when I was just sitting relaxing. It did help the breathing - but I guess its a trade off. I would like to have normal breathing AND a normal heart rate though.
Singulair hasn't caused any issues for me. Not sure if it has helped - perhaps, but since I work in a mold environment, that causes me major breathing problems.
I am on singulair for not only reactive airway disease but also for chronic sinus problems. This is a wonderful medication and I have had no side effects with it what-so-ever. I have taken it for 2 years now.
I've been on Singulair for almost two weeks now, and Advair for 4 days, and so far so well with both. My allergies were really causing havoc with my asthma, and the Atrovent that I was on was just making things worse. My doc gave me the Singulair for bedtime, which is helping *some* of the allergies (I'm still getting itchy burning eyes really badly), and then gave me the Advair to replace the Atrovent. I have to say that I like the Advair so much better...it doesn't cause the reflux that I was getting with the Atrovent, and it's helping me use the Albuterol inhaler less often, which is the goal.
I've been on singulair for about 1 1/2 years. The only side effect I noticed in the beginning was headaches. I was then taking it in the morning. My Dr then had me try taking it at night to avoid headaches. It really did help with them. I always dread starting new meds because of my possible reaction/side effects. I am fine on the singulair. Good luck to you.
I'm so envious of those who had such success with Singulair. I have tried it twice with terrible results -- one time getting very severe bronchitis. Has anyone experienced this -- violent coughing after taking it??
i think im doing well with singular and the pollen is crazy high here! no side effects. zyrtec made me tired, so i stopped that. claritin, allegra etc worked like crap for me. so now my regime is advair, singular, and flonase and allergy shots. also advair almost gave me a heart attack the first time i took it. I had worked out and had some black tea in the a.m (which never gave me a caffeine rush). after i came back fromt the gym i could barely stand up. so i gave up caffeeine and gave the advair time to work and never expereincd this again.
I was reading your post- and would encourage you to look up vocal cord dysfunction. Your symptoms really are very similiar to mine- and initially I was diagnosed as having asthma. I suffer from a very severe allergic response and have chronic sinus problems. This all irritates the vocal cords.
I was sent to a major research hospital and it is there where they found out that I had vocal cord dysfunction.
If you need more information on this- please just post on here again and I will respond.
I also had a bad experience with Advair - about the third or fourth day of taking it (and I only used it once a day - not twice) - my heart was beating what seemed like 200 miles per hour!!! I stopped using it. Maybe if I had given it a chance for longer, my body might have grown accustomed.